Jun 17, 2002
Dr Bob, I'll actaully dying from NHL have hopeful 3 months,started radiation on my neck due to very painful hard tumour pressing,started Radiadiation May 15.May 20th my H&H 5/14 recieved 4 units of blood,28th H&H 7/24,and last Wednesday had a bad fall,my H&H 6/17 platelets 12.Received 5 units blood and my body just chewed up the platels so i got more today.A coombs test was done neg.So they thinks its my HARRT,which is epivir,ziagen and viramune and are stopping them today 5/31.What other causes could it be ? My liver has disease in it and my spleen is big now.What do you think.Also month April got high dose chemo EAR,then Radiation may 15.Do you think my body just had it Dr Bob.Thank you
Response from Dr. Frascino
I'm very sorry to hear you are having such a difficult time with NHL (Non-Hodgkins Lymphoma). Superimposed on HIV disease, this can be a difficult tumor to treat. Radiation, chemotherapy, and HAART can be a lot for anyone to tolerate. I would suggest that you make sure your oncologist is in close communication with your HIV specialist. Certainly stopping your HAART until you can bring the tumor more under control may be necessary to decrease the cumulative toxic effects of all these therapies. The blood transfusions should help with the anemia. Hopefully, they have started you on Procrit as well. This medication (a once-per-week injection) helps your body build additional new red blood cells and should decrease your need for further blood transfusions. It has been shown to be extremely effective in both HIV-related anemia as well as anemia caused by cancer chemotherapy.
There are many potential causes for your anemia:
1. The cancer itself 2. Chemotherapy to treat NHL 3. HIV 4. HAART to treat HIV 5. Radiation therapy
In addition, other potential causes include opportunistic infections (MAC, TB, CMV, etc.), blood loss, and vitamin or iron deficiency. Your oncologist and HIV doctor should be evaluating all of these potential causes.
Try not to focus on dying from NHL, but rather living with it. Whether its 3 days, 3 months, 3 years, or 30 years, relatively speaking, we are all here for a very brief stay. Enjoy each day in whatever capacity you can and realize that whatever is waiting for us beyond this life is an adventure we will all get to share.
Please consider yourself hugged. I'm sending loads of good Kharma your way to help in this difficult time.
Write back anytime. We're in this together, OK?
Yeah Im OK :)
Would you Approve of this?
- Chest Cold After Oral Sex With No Protection Does It Mean I Have HIV
- Itchy Vagina After Genital Rubbing Sign Of HIV AIDS
- Sinus Infection After Sex With Hooker Condom Broke Worried I Have HIV
- Sore On Mouth After Sucking Penis Worried I Have HIV
- Stinging Pain After Mutual Masturbation Worried I Have HIV
- Swollen Glands After Licking Vagina Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.